International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1981 / Article

Open Access

Volume 4 |Article ID 856949 | https://doi.org/10.1155/S0161171281000197

C. R. Putnam, "Absolute continuity and hyponormal operators", International Journal of Mathematics and Mathematical Sciences, vol. 4, Article ID 856949, 15 pages, 1981. https://doi.org/10.1155/S0161171281000197

Absolute continuity and hyponormal operators

Received18 Jul 1980

Abstract

Let T be a completely hyponormal operator, with the rectangular representation T=A+iB, on a separable Hilbert space. If 0 is not an eigenvalue of T* then T also has a polar factorization T=UP, with U unitary. It is known that A,B and U are all absolutely continuous operators. Conversely, given an arbitrary absolutely continuous selfadjoint A or unitary U, it is shown that there exists a corresponding completely hyponormal operator as above. It is then shown that these ideas can be used to establish certain known absolute continuity properties of various unitary operators by an appeal to a lemma in which, in one interpretation, a given unitary operator is regarded as a polar factor of some completely hyponormal operator. The unitary operators in question are chosen from a number of sources: the F. and M. Riesz theorem, dissipative and certain mixing transformations in ergodic theory, unitary dilation theory, and minimal normal extensions of subnormal contractions.

Copyright © 1981 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views69
Downloads257
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.